Crossing Numbers and Skewness of Some Generalized Petersen Graphs

  • G. L. Chia
  • C. L. Lee
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 3330)


The skewness of a graph G is the minimum number of edges in G whose removal results in a planar graph. In this paper, we show that the skewness of the generalized Petersen graph P (3k, k) is \(\lceil\frac{k}{2}+1\rceil\), where k ≥ 4. As a byproduct, it is shown that for k ≥ 4, \(\lceil\frac{k}{2}+1\rceil \leq cr(P(3k,k)) \leq k\), where cr (G) denotes the crossing number of G.


Regular Graph Discrete Math Edge Incident Internal Vertex Pigeonhole Principle 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Chia, G.L., Gan, C.S.: On crossing numbers of 5-regular graphs. In: Ibarra, O.H., Zhang, L. (eds.) COCOON 2002. LNCS, vol. 2387, pp. 230–237. Springer, Heidelberg (2002)CrossRefGoogle Scholar
  2. 2.
    Chia, G.L., Gan, C.S.: Minimal regular graphs with given girths and crossing numbers. Discussiones Mathematicae – Graph Theory (to appear)Google Scholar
  3. 3.
    Cimikowski, R.J.: Graph planarization and skewness. Congr. Numer. 88, 21–32 (1992)MathSciNetGoogle Scholar
  4. 4.
    Exoo, G., Harary, F., Kabell, J.: The crossing numbers of some generalized Petersen graphs. Math. Scand. 48, 184–188 (1981)zbMATHMathSciNetGoogle Scholar
  5. 5.
    Fiorini, S.: On the crossing number of generalized Petersen graphs. Ann. Discrete Math. 30, 225–242 (1986)MathSciNetGoogle Scholar
  6. 6.
    Garey, M.R., Johnson, D.S.: Crossing number is NP-complete. SIAM J. Algebraic & Discrete Methods 4, 312–316 (1983)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Liebers, A.: Planarizing Graphs - A Survey and Annotated Bibliography. J. Graph Algorithms and Applications 5, 1–74 (2001)MathSciNetGoogle Scholar
  8. 8.
    McQuillan, D., Richter, R.B.: On the crossing numbers of certain generalized Petersen graphs. Discrete Math. 104, 311–320 (1992)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Richter, R.B., Salazar, G.: The crossing number of P(N, 3). Graphs Combin. 18, 381–394 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Salazar, G.: On the crossing numbers of loop networks and Generalized Petersen Graphs. Discrete Math. (to appear)Google Scholar
  11. 11.
    Saražin, M.L.: The crossing number of the generalized Petersen graph P(10, 4) is four. Mathematica Slovaca 47, 189–192 (1997)zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  • G. L. Chia
    • 1
  • C. L. Lee
    • 1
  1. 1.Institute of Mathematical SciencesUniversity of MalayaKuala LumpurMalaysia

Personalised recommendations